Semaglutide-Induced Atypical Pustular Drug Eruption: A Case Report

Read full text
Authors: Destinee C Elliott, Francesca L. Veon, Jeffrey D. McBride, Jarad I. Levin
Cited by: 1
References: 12

Abstract

Glucagon-like peptide 1 (GLP-1) agonists continue to gain popularity in treating an increasing number of chronic conditions. As such, it is imperative that providers keep a vigilant eye on patients utilizing these medicines, monitoring for both known and novel side effects. Herein, we present the case of a patient who developed a rash with features characteristic of acute generalized exanthematous pustulosis (AGEP) one month after increasing her dose of semaglutide (Ozempic®). Her eruption occurred outside of the normal timeline for AGEP but had phenotypic and histopathologic findings consistent with this condition, emphasizing the need for providers to maintain a broad differential when assessing cutaneous eruptions. In addition, this case represents the need to do a thorough ingredient analysis when investigating new symptoms, as it was elucidated that her reaction was likely due to the excipient propylene glycol rather than the active ingredient in semaglutide (Ozempic®). The safety of patients using semaglutide requires close correlation of clinical presentation, histopathologic findings, and multidisciplinary collaboration with pharmacists.

Fields of Study & Subjects

Drug-Induced Adverse Reactions Pharmacovigilance and Adverse Drug Reactions Immunodeficiency and Autoimmune Disorders

Publication details

Journal / source
Cureus
Publisher
Springer Science and Business Media LLC
Volume
18
Issue
1
Pages
e101016–e101016
Publication date
7 January 2026
Language
EN